DOI 10.2174/2589977511666190716111303
Transient Left Ventricular Acute Failure after Cocaine Use.
Аннотация
BACKGROUND
Cocaine is one of the most widely used illicit drugs, and it is the most common cause of drug-related death. The association of cocaine use with acute heart failure is a rare occurrence.
CASE REPORT: We report the case of a 31 years-old woman who presented Takotsubo cardiomyopathy with severe cardiogenic shock after cocaine abuse. That required the use of high doses of positive inotropic amines and mechanical ventilation. The evolution was quickly favorable after the cessation of cocaine.
DISCUSSION: Takotsubo cardiomyopathy is often related to a stressful trigger, and several cases have been described with the use of several psychostimulants. As such, it is not surprising that cocaine use can be associated with the development of Takotsubo cardiomyopathy when it results in excess release of catecholamines and excitation of adrenergic receptors.
CONCLUSION
In critical care unit, Takotsubo cardiomyopathy is a rare complication of cocaine abuse. This etiological diagnosis can be difficult especially in the absence of the concept of toxic intake as it was initially the case for our patient, but the treatment does not differ from other causes of cardiomyopathy and Cessation of cocaine use has been associated with improvement in cardiac function.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.